ALLERGIC type 1 (anaphylactic) reactions to corticosteroid compounds are rare, but a few well-documented case reports of allergic reactions to prednisolone1and methylprednisolone sodium succinate1have been reported. We describe a patient who experienced an anaphylactic reaction to systemically administered methylprednisolone. Allergic sensitivity to this compound as well as to hydrocortisone hemisuccinate was documented by results of intradermal and skin prick testing. Furthermore, our patient demonstrated his allergic reaction only to the succinate esters of the parent corticosteroids. This is the first reported case, to our knowledge, of an anaphylactic reaction to only the succinate acid ester of methylprednisolone without reaction to methylprednisolone acetate. Report of a Case A 40-year-old man was admitted to the emergency room for an acute asthmatic attack. The patient had a history of childhood asthma that was seasonal in nature, but he had been asymptomatic for the past 30 years. Two days before
No takes yet. Share an insight, caveat, or question.
Michael D. Freedman (1981) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: